Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 65, NWS Midland/Odessa, TX

July 31, 2009Crane County, Upton County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 31, 2009, 3:41 AM CDT for Crane County, Upton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2009, 3:41 AM CDT (08:41 UTC)
Expired
Jul 31, 2009, 8:00 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Crane County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 310841
FFWMAF
TXC103-461-311345-
/O.NEW.KMAF.FF.W.0065.090731T0841Z-090731T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRANE COUNTY IN WEST TEXAS...
  UPTON COUNTY IN WEST TEXAS...

* UNTIL 845 AM CDT

* AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS WESTERN
  CRANE COUNTY. THIS HEAVY RAINFALL WILL SPREAD EASTWARD ACROSS 
  THE REMAINDER OF CRANE AND UPTON COUNTIES BY 5 AM CDT. THESE 
  THUNDERSTORMS WILL LIKELY PRODUCE RAINFALL RATES OF OVER AN 
  INCH PER HOUR THROUGH 6 AM CDT...RESULTING IN FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUBBS
  CORNER...RANKIN AND CRANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

&&

LAT...LON 3165 10274 3162 10179 3115 10181 3113 10232
      3129 10251 3135 10267 3134 10276

$$
2 follow-up statements
000 
WGUS74 KMAF 311117
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 AM CDT FRI JUL 31 2009

TXC103-311126-
/O.CAN.KMAF.FF.W.0065.000000T0000Z-090731T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRANE-
617 AM CDT FRI JUL 31 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRANE COUNTY...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED.
THEREFORE THE FLASH FLOOD WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3162 10228 3162 10179 3115 10181 3114 10219

$$

TXC461-311345-
/O.CON.KMAF.FF.W.0065.000000T0000Z-090731T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPTON-
617 AM CDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR UPTON
COUNTY...

AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL 
OVER NORTHEASTERN UPTON COUNTY.  RAINFALL AMOUNTS AROUND 1 INCH
WITH THESE STORMS COULD RESULT IN FLASH FLOODING OVER THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3162 10228 3162 10179 3115 10181 3114 10219

$$
000 
WGUS74 KMAF 311300
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 AM CDT FRI JUL 31 2009

TXC461-311310-
/O.CAN.KMAF.FF.W.0065.000000T0000Z-090731T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPTON-
800 AM CDT FRI JUL 31 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UPTON COUNTY...

AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAD EXITED THE WARNED
AREA. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

&&

LAT...LON 3162 10228 3162 10179 3115 10181 3114 10219

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:19 AM CDT, 22 minutes earlier.

Area forecast discussion, Jul 31, 3:19 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 AM CDT FRI JUL 31 2009

CORRECTED FLASH FLOOD WATCH TIMES...

.DISCUSSION...

VERY BUSY MORNING AGAIN ACROSS PORTIONS OF SE NM AND WEST TEXAS.
AREA RADARS/SAT IMAGERY SHOW AN MCS DEVELOPED THURSDAY EVENING OVER
CENTRAL NM...AND MOVED INTO SE NM JUST BEFORE MIDNIGHT.  THIS HAS
EVOLVED OVER THE LAST FEW HOURS INTO AN MCV...W/BROAD ROTATION
SIGNATURES SHOWING UP NICELY ON RADAR.  SO FAR...A COUPLE OF
HAIL/WIND REPORTS HAVE COME OUT OF EDDY COUNTY...BUT MAIN CONCERNS
ATTM ARE FLASH FLOODING...W/REPORTS ALREADY COMING IN ALONG AND IN
THE WAKE OF THE MCV.  CORRECTED Q2 ESTIMATES OF UP TO 1.5 IN/HR ARE
COMING IN...OVER ALREADY SATURATED SOILS.  BOTH THE NAM AND GFS
ADVERTISE CONVECTIVE REDEVELOPMENT LATER TODAY...AND GIVEN THE PAST
FEW DAYS UNDER NW FLOW ALOFT...WE/LL EXTEND THE FFA THRU THE 1ST
PERIOD.  W/NEAR-SATURATED SOILS EVERYWHERE...IT WON/T TAKE MUCH TO
FLASH FLOOD...SO FFA WILL BE SHOTGUNNED ONCE AGAIN.  WE/LL EXTEND IT
ONLY THRU THE 1ST PD...AND LET THE DAY SHIFT DECIDE WHETHER TO
EXTEND IT FURTHER AND WHERE.  FINALLY...THE RIO GRANDE AND PECOS
RIVERS AND ASSOCIATED TRIBUTARIES ARE RUNNING AT ELEVATED
LEVELS...AND THESE WILL HAVE TO BE MONITORED CLOSELY FOR THE NEXT
FEW HRS.  OTHERWISE...SHORTWAVES MOVING THRU NORTHWEST FLOW ALOFT AN
INVERTED TROUGH OVER CHIHUAHUA...AND A WEAK COLD FRONT INTO THE AREA
SATURDAY MORNING WILL ALLOW FOR SLIGHT CHANCES OF CONVECTION THRU
SUNDAY AFTERNOON.

OTHERWISE...FOR TEMPS...NAM AND ECMWF FORECAST SOUNDINGS/TEMP PROGS
CONTINUE TO BE COOLER THAN THE GFS.  CONSIDERING PAST PERFORMANCES
AND TEMPS OVER THE LAST FEW DAYS...WET SOILS...AND EXPECTED CLOUD
COVER/CONVECTION...WE/VE OPTED TO ONCE AGAIN STAY ON THE COOLER SIDE
OF GUIDANCE THRU THE SHORT TERM FOR HIGHS...AND WARMER SIDE FOR MINIMUMS.
IN THE EXTENDED...UPPER RIDGING BUILDS BACK OVER THE REGION...FOR A
RETURN TO ABOVE-NORMAL...NEAR TRIPLE-DIGIT TEMPS.  FORECAST
SOUNDINGS AND TEMP TRENDS CONTINUE TO SUGGEST STAYING ON THE WARMER
SIDE OF GUIDANCE...ALTHOUGH NOT AS MUCH AS THE PAST FEW RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              86  73  94  74  /  60  10  10  20
CARLSBAD NM                85  69  96  72  /  50  20  10  20
DRYDEN TX                  92  75  94  74  /  60  20  20  10
FORT STOCKTON TX           92  72  96  72  /  60  20  20  10
GUADALUPE PASS TX          86  67  89  69  /  50  20  10  10
HOBBS NM                   84  66  95  72  /  60  20  10  20
MARFA TX                   82  61  87  60  /  60  20  30  10
MIDLAND INTL AIRPORT TX    86  73  93  72  /  60  20  10  20
ODESSA TX                  86  75  94  74  /  60  20  10  20
WINK TX                    90  72  98  75  /  60  20  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
      ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

67/44
Hazardous weather outlook, Jul 30, 1:39 PM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CDT THU JUL 30 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
139 PM CDT THU JUL 30 2009 /1239 PM MDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE
BIG BEND...DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGION. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE
STRONGER STORMS RESULTING IN A LOCALIZED FLASH FLOOD THREAT.
LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO...THE UPPER TRANS PECOS AND THE PERMIAN BASIN. HEAVY
RAINFALL...FREQUENT LIGHTNING...STRONG WINDS AND SMALL HAIL WILL
BE THE MAIN THREATS WITH THESE STORMS. SOME WIND GUSTS MAY
APPROACH OR EXCEED 60 MPH. FLASH FLOODING WILL ALSO BE POSSIBLE
FOR THE PREVIOUSLY MENTIONED AREAS DUE TO THE RECENT HEAVY
RAINFALL THAT HAS OCCURRED ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY AND A SLIGHT
CHANCE FOR SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO. THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 30, 10:51 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1051 PM CDT THU JUL 30 2009

TXZ057-058-258-310415-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
951 PM MDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PINE SPRINGS AT 951
PM MDT/1051 PM CDT/...MOVING SOUTHEAST AT 30 MPH.

STRONG GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 30, 11:12 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            WATER RUNNING OVER THE CURBS IN CARLSBAD.

1030 PM     TSTM WND DMG     CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            REPORTS OF POLES BLOWN DOWN IN CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 30, 11:29 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT THU JUL 30 2009

TXZ057-074-310500-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1129 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CULBERSON COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF
BORACHO AT 1129 PM CDT...MOVING NORTHEAST AT 15 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN TEXAS.
Local storm report, Jul 30, 11:58 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND DMG     15 S CARLSBAD           32.19N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE 15 MILES SOUTH OF CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 31, 12:45 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1245 AM CDT FRI JUL 31 2009

TXZ057-058-074-310615-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
1245 AM CDT FRI JUL 31 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL CULBERSON...NORTH
CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 29 MILES NORTH OF KENT AT
1246 AM CDT...MOVING SOUTH AT 30 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN TEXAS.
Special weather statement, Jul 31, 2:35 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 AM CDT FRI JUL 31 2009

TXZ058-075-310800-
PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
235 AM CDT FRI JUL 31 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES AND
NORTHWESTERN PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF COYANOSA AT 234 AM
CDT...MOVING EAST AT 10 MPH.

STRONG GUSTY WINDS... SMALL HAIL... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:06 PM CDTSevere Thunderstorm WarningMAFBrewster54 min
Jul 30, 8:00 PM CDTAreal Flood AdvisoryMAFPresidio3 hr
Jul 30, 10:56 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves64 min
Jul 30, 11:08 PM CDTRiver Flood WarningMAFPresidio9 hr
Jul 30, 11:37 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Reeves113 min
Jul 30, 11:53 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves67 min
Jul 31, 12:41 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler64 min
Jul 31, 12:55 AM CDTFlash Flood WarningMAFCulberson, Loving, Reeves, Ward2 hr
Jul 31, 1:10 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Gaines, Martin3 hr
Jul 31, 1:40 AM CDTFlash Flood WarningMAFAndrews, Gaines, Winkler3 hr
Jul 31, 1:43 AM CDTFlash Flood WarningMAFCulberson4 hr
Jul 31, 1:57 AM CDTFlash Flood WarningMAFWard, Winkler3 hr
Jul 31, 2:08 AM CDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Pecos, Reeves3 hr
Jul 31, 2:40 AM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward2 hr
Jul 31, 2:42 AM CDTFlash Flood WarningMAFEctor, Midland5 hr
Jul 31, 2:57 AM CDTFlash Flood WarningMAFCulberson, Loving, Reeves, Ward3 hr
Jul 31, 4:03 AM CDTAreal Flood AdvisoryMAFMartin4 hr
Jul 31, 4:45 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines, Winkler3 hr
Jul 31, 4:50 AM CDTFlash Flood WarningMAFMartin3 hr
Jul 31, 5:01 AM CDTFlash Flood WarningMAFGlasscock, Reagan3 hr
Jul 31, 6:53 AM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Jul 31, 7:38 AM CDTFlash Flood WarningMAFEctor, Midland112 min
Jul 31, 2:30 PM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jul 31, 4:56 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jul 31, 5:45 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.